Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Getting pimples on scalp. Itchy and having dry skin flakes. Suggest the medication and diet?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
I get pimples/ small boils on my scalp that dries up after a few days but can be itchy and lead to dry skin flakes. I think it also damages my hair. Can you please advise if the medication and diet to address this ?
Posted Sun, 10 Nov 2013 in Skin Hair and Nails
Answered by Dr. Bharat Chawda 51 minutes later
Brief Answer:
Seems like you have Seborrheic Folliculitis.

Detailed Answer:

Thank you for positing your query.

I understood your problem & seems that most probably you are suffering from Seborrheic dermatitis & seborrheic folliculitis .We often see such cases in our OPD.

In such cases we often prescribe a good medicated shampoo like SCALPE shampoo twice a week.Additionally I prefer giving some antibiotics like Minocyclin tablet to be taken daily.This can also be combined with anti fungal tablet like fluconazole weekly once.At night you can apply clobetasole propionate lotion on scalp.

Since few of these medicines are prescription based medicines ,I would suggest you to consult a dermatologist and get these drugs prescribed after consultation.

There is no specific diet which can help you in this ,but try avoid using any hair oil on scalp.

Hope I've answered your query.

Should you have additional concern regarding the same ,I would be happy to address it.

Please accept my answer in case you do not have further queries.
Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor